Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


sense of despair.
Jan 18, 2001

Dear Doctor;

For the past two weeks I ve had a terrible sense of despair and deep sadness.Tested aids/hiv in april 2000 had tested neg a year prior.My initial numbers where CD4 234 VL 5000 % 8 which gave me an aids diagnosis.In the following month had a sereve shingles outbreak and my next labs CD4 251 VL 26000 %8,started meds Viracept.epivir and ziagen.First labs after meds CD4 221 VL 720 %8;NEXT LABS CD4 287 ,VL220, %12 at that time switched to Viramune/sustiva/epivir and ziagen due to sereve diarrhea and my last labs where CD4 189,VL undetectable and %10.My Health was poor I had an enlarged spleen,persistent cough ,shortness of breath,weight loss,night sweats and enlarged lymph nodes since and prior to my aids diagnosis.Finally convinced ny Doctor that this was not symptoms of the virus.Was diagnosed with advanced NHL in October,my oncologist estimates I've had this at least 6-8 months.Now completing 12 weeks of weekly chemo.My Question is till recently I ve been finally mentally but the past two/three weeks I ve just had such a terrible sense of total despair.I had a celluitis infection from chemo my Doctor gave antibiotic plus pain medicine Vicodine and Oxycontin.He had also prescibed for me Neurontin TID for Vincristine related neuropathy.Plus my own Doctor insisted that i take zoloft.Can all these Medications be causing my depression.I have a absolutely beautiful partner/soulmate who is also Hiv and supporting friends,I just dont know why i feel so sad now.Please advise me thank you.

Response from Dr. Young

Thank you for sharing your situation; I can certainly understand your concerns. NHL is an unfortunate and not uncommon complication of HIV. It is quite successfully treated though (not to say that treatment is easy), especially in concert with potent HIV therapies. I have several patients with your medical conditions who have done astonishingly well, have regained their weight and are back to work full time, all this without any significant complications. Reactive depression would not be unusual or atypical given your situation and is usually transient (will improve), and responds to psychiatric care and medications. good luck, -BY

Benjamin Young, M.D., Ph.D.



Previous
could you answer please
Next
I LIKE YOU BEST - JB

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement